Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 115, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 6, 2012, 3:52 PM EDT for Mitchell County, Georgia. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2012, 3:52 PM EDT (19:52 UTC)
- Expired
- May 6, 2012, 4:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Mitchell County, GA
The radar
The Tallahassee radar (KTLH), 91 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:10 PM EDT | HAIL 1 | 3 Ene Meigs, GA | QUARTER SIZE HAIL 1 MILE WEST OF MITCHELL/COLQUITT COUNTY LINE ALONG HWY 111. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 900 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233
WUUS52 KTAE 061952
SVRTAE
GAC205-062030-
/O.NEW.KTAE.SV.W.0115.120506T1952Z-120506T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
352 PM EDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MITCHELL COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 430 PM EDT
* AT 351 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CAMILLA...AND MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CAMILLA AND PELHAM
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND LARGE HAIL. PEOPLE OUTSIDE SHOULD
MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3135 8400 3112 8400 3111 8402 3110 8400
3108 8401 3108 8416 3114 8439 3135 8402
TIME...MOT...LOC 1952Z 286DEG 9KT 3125 8417
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:28 PM EDT, 24 minutes earlier.
Area forecast discussion, May 6, 3:28 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 328 PM EDT Sun May 6 2012 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT FOR A LARGE PORTION OF OUR CWA UNTIL 9 PM EDT... .NEAR TERM (TONIGHT)... We have an ongoing severe weather event with a severe thunderstorm watch in effect until 9 PM for most of our GA counties, all of SE AL and a portion of north Florida. An MCS is pushing down from the northwest while other storms are firing up ahead of a cold front that currently stretches east to west just north of the Florida border. The main threat with these storms will be damaging straight line winds and large hail of which we have already received some reports. PoPs have been increased to categorical and likely through this evening. Rain chances taper off to chance after 00z. Min temps will be in the mid to upper 60s. && .SHORT TERM (Monday through Tuesday]... With upper troughing in place along with the return of deep layer moisture and the presence of a quasi-stationary front, we will see an unsettled weather pattern with high PoPs for early May. Forecast soundings show PW's around 1.6" - 1.8" on Monday with very light steering flow. The severe threat will be greatly diminished the next few days but the slow moving storms could produce minor urban flooding problems. High temperatures will be closer to seasonal levels given all the convection, cloud debris, and decreasing 1000-500mb thicknesses. && .LONG TERM [Tuesday Night through next Sunday]... A fairly potent and steepening shortwave over the Great Lakes region is expected to dig the Upper Level Trof further to the south and east and Tuesday Night and Wednesday, with a definitive Cold Frontal passage anticipated to push through our region by Thursday morning. This will allow for elevated PoPs to remain in the forecast until the front moves on through, so hopefully we will finally get some much needed widespread rainfall across the CWA through the short term period and parts of the extended fcst as well. Fair, cooler, and drier air is expected to build into the region behind this front with the next chance of rain expected to approach the CWA from the west on Sunday. Although temps will be cooler than they have recently been (with consistent well above normal highs in the upper 80s to the middle 90s for the beginning of May), it appears that a return to more climatological High Temps (mainly in the middle 80s) will be in order for much of the period, with pleasantly cool below normal temps for at least Friday morning, with Lows dropping down into the middle 50s away from the coast. && .MARINE... Light winds and low seas are expected over the marine area the next several days (outside of thunderstorm activity). . && .Aviation...Increasing chances of showers and thunderstorms for the remainder of the day and early evening. Some of the stronger storms could produce wind gusts at least in the 20-30 kt range with an isolated severe gust not out of the question. && .FIRE WEATHER... An unsettled weather pattern will continue through Tuesday with a good chance of showers and thunderstorms. Also, very light transport wind speeds will keep daytime dispersions on the low side for Monday and Tuesday afternoons. This will preclude any red flag concerns. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 66 85 65 87 66 / 50 60 30 50 40 Panama City 70 84 68 85 69 / 30 40 30 40 30 Dothan 67 87 66 87 65 / 50 50 30 50 40 Albany 68 84 65 87 66 / 50 60 40 50 40 Valdosta 67 84 64 86 66 / 50 70 50 50 40 Cross City 66 85 63 85 65 / 30 60 40 40 40 Apalachicola 69 83 65 83 69 / 30 40 20 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && Aviation...Evans Fire Weather...Block Long Term...Gould Near Term/Short Term/Marine...Barry
Hazardous weather outlook, May 6, 5:30 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 530 AM EDT SUN MAY 6 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-070930- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 530 AM EDT SUN MAY 6 2012 /430 AM CDT SUN MAY 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MUCH OF THE AREA THIS AFTERNOON...AND LINGER INTO THIS EVENING. SOME OF THE STORMS COULD BE SEVERE. THE MAIN THREAT WOULD BE DAMAGING WIND GUSTS. HAIL TO AROUND 1 INCH IN DIAMETER MAY ALSO BE POSSIBLE IN THE STRONGEST STORMS. THUNDERSTORMS SHOULD REACH PEAK INTENSITY BETWEEN APPROXIMATELY 3 PM AND 9 PM. THE MAIN ADDITIONAL HAZARD WILL BE AREAS OF DENSE FOG...BOTH THIS MORNING AROUND SUNRISE AND POSSIBLY AGAIN TONIGHT. THE DENSE FOG THIS MORNING SHOULD BE CONFINED MOSTLY TO THE FLORIDA PANHANDLE AND SOUTHEAST ALABAMA...GENERALLY FROM TALLAHASSEE TO THE WEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL OCCUR MONDAY THROUGH WEDNESDAY NIGHT. A FEW STRONG STORMS WILL BE POSSIBLE EACH DAY. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF SEVERE WEATHER TODAY WOULD BE APPRECIATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 08-LAMERS
In the hours before
Local storm report, May 6, 2:37 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
237 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 4 NE FORT RUCKER 31.39N 85.66W
05/06/2012 E1.50 INCH DALE AL PUBLIC
HAIL UP TO 1.5 INCHES NOW FALLING NEAR LOGAN RD.
&&
WALSHLocal storm report, May 6, 2:40 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM TSTM WND DMG 1 WSW CUTHBERT 31.77N 84.82W
05/06/2012 RANDOLPH GA 911 CALL CENTER
2 TREES DOWN ON HWY 82 WEST AND 1 TREE DOWN ON C.R. 266
&&
WALSHLocal storm report, May 6, 3:19 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM TSTM WND DMG 2 SSW WARD BRIDGE 31.48N 85.52W
05/06/2012 DALE AL EMERGENCY MNGR
TREE DOWN ALONG COUNTY ROAD 59...NORTH OF COUNTY ROAD 36.
&&
EVANSLocal storm report, May 6, 3:23 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
323 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL 3 WNW MOULTRIE 31.19N 83.83W
05/06/2012 E0.88 INCH COLQUITT GA STORM CHASER
HAIL RANGING UP TO NICKEL SIZE FALLING ALONG HWY 37 WEST
OF MOULTRIE.
&&
WALSHLocal storm report, May 6, 3:26 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 2 N TAYLOR 31.19N 85.47W
05/06/2012 E0.75 INCH HOUSTON AL TRAINED SPOTTER
SPOTTER REPORTED .75 INCH HAIL 2 MILES NORTH OF TAYLOR
&&
WALSHLocal storm report, May 6, 3:39 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
339 PM EDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 3 SE ALBANY 31.55N 84.14W
05/06/2012 E0.75 INCH DOUGHERTY GA PUBLIC
HAIL REPORTED NEAR THE INTERSECTION OF RADIUM SPRINGS RD.
AND 234.
&&
WALSHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:05 AM EDT | Dense Fog Advisory | TAE | Decatur, Seminole | 7 hr |
| May 6, 2:03 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph, Terrell | 42 min |
| May 6, 2:11 PM EDT | Severe Thunderstorm Warning | TAE | Early | 49 min |
| May 6, 2:38 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 3 more | 52 min |
| May 6, 2:46 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 29 min |
| May 6, 2:57 PM EDT | Severe Thunderstorm Warning | TAE | Early | 48 min |
| May 6, 3:21 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt | 39 min |
| May 6, 3:26 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Lee, Mitchell, Worth | 49 min |
| May 6, 3:44 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Early, Miller | 46 min |
| May 6, 3:54 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 51 min |
| May 6, 4:01 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell, Thomas | 44 min |
| May 6, 4:28 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 47 min |
| May 6, 4:29 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Seminole, Thomas | 46 min |
| May 6, 4:48 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 27 min |
| May 6, 5:11 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.